Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Had a removal of polyp from gallbladder lap, pills given. Stopped pills, having itching on legs, hands,scalp. Is it liver disease ?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
Hello, I have been using Norco 10-325 for injuries for the last 4 years. Ave 4-6 a day, high of 8 low of
1 on occassions. Always had normal LFT panels. 1 year ago had Gallbladder Lap. removal for a growing polyp. On path. normal(no polyp found). Went off painkiller for 5 days prior to surgery and had LFT's before surgery. Bilirubin elevated to 1.9. Not the first time slightly up and confirmed direct and indirect and always indicated as Gilbert's probably. Also, Alt or Ast was slightly up, whichever has the higher normal, 68. One year later I have decided to go off painkillers. Now 7 days off pills, all the withdrawl symptoms and mild itching on legs, hands, scalp, nose, tear ducts, sneezing
So I am worried I have liver disease. Only 7 days have gone by and I would like to know should I expect improved liver function with abstaining from painkillers and more time. Is the mild itching something to be seriously worried about right now? No other serious symptoms except withdrawl related. Darker yellow urine first thing in morning only, improving bowels dark XXXXXXX and brown semi
formed now. I decided to stop because of constipation and general desire. On occassion since gallbladder removal when I would go down to 1-2 pills for 1-2 days I would have a light and dark brown stool or a light colored brown stool when normal prior to gallbladder removal was typically darker brown. I have tremendous anxiety that I have severe damage solely evidenced by the itching really and the slight elevations prior to the gallbladder removal a year ago. It has only been one week. Can I expect liver improvement with a very healthy diet, lots of greens, lemon, XXXXXXX tea,
Milk Thistle, ARtichoke, Cucumber, Ginger, XXXXXXX Carrot juicing. Should I be running to get LFT's or can I hope for improvement with itching and liver function with more time being off Norcos?
Single father of 3 and very worried and anxious. 44 years old, 180lbs, 6'0" very active generally except the Norco problem, very healthy. Could the itching relate to the withdrawl or an idiopathic anxiety reaction to no opiates? Also have a percieved tenderness in upper right quadrant and a very slight sensation below my shoulder blade in back. Not very painful during palpitation. No noticeable jaundice or yellowing of eyes. Please advise thanks
Posted Fri, 25 May 2012 in Liver and Gall Bladder
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later

Thanks for posting your query

My first word is a word of reassurance, cool down as everything takes its own time

Seven days off is a very short period to bring LFT to normal

As you have mentioned except bilirubin all other liver functions are normal so take good care and continue avoiding analgesics

A healthy non fatty diet will help prevent further damage

Add a good hepatic tonic as per advice from your doctor

Itching is common in obstructive jaundice but. Appears to be mild from your history so it is
ok to wait and watch

The pain in right upper quadrant and shoulder blade could be non specific so it is better you control your stress level

A repeat LFT after three weeks should give abetter status

Hope this helps
Am available for followup queries
Wishing you a speedy recovery
Above answer was peer-reviewed by
Follow-up: Had a removal of polyp from gallbladder lap, pills given. Stopped pills, having itching on legs, hands,scalp. Is it liver disease ? 4 hours later
Please tell me a good hepatic tonic and can the itching be a result of withdrawl from the hydrocodone.
Answered by Dr. Ajit Naniksingh Kukreja 7 hours later

Thanks for your followup query

Unfortunately the online forum rules do not allow prescriptions without physical examination of the patient

Yet for your information most of the hepatoprotective molecules are herbal and probably available over the counter, your chemist may be of some help

As far as the documented withdrawal symproms are concerned itching does not appear in the list of withdrawal symptoms of Hydrocodone

Hope I have been able to clarify your doubts
Am available for followup queries
Get Well Soon

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor